British Heart Foundation
4,752 members3,052 posts

Different advice

Not a question really but having just had a follow up chat with the pharmacist after starting my meds I told her how low my BP went half hour after taking the bisoprol 5mg and ramipril 5mg along with the aspirin in the mornings .she asked why I was taking them both at the same time and said I should take the ramipril at night ! After telling her that her colleage told me to take them that way she looked a little confused and said I should mention it to the doctor on Monday and maybe lower the dose...

All in saying is now I'm not sure who to trust and I am very grateful that I have found you guys .

11 Replies
oldestnewest

Hi mrsbee, interesting indeed. I should mention it to your doctor, sounds as if you either need your dosage adjusted or, indeed, take them at differing times. The bisoprolol is a beta blocker, relieves high blood pressure, the other is what's called an ace inhibitor, this too lowers blood pressure.

For what it's worth I was in both, my bisoprolol is now only 1.25 mg the ramipril was 2.5 mg but the latter caused me issues wuth a cough so I'm on candestartan now

1 like
Reply

Thanks for the reply ..luckly I don't as yet seem to have developed the cough..chemist as it to take the ramipril capsule at night so I will ask .I can see it's trial and error to get things right .

Reply

Yes it is we have to learn to listen to our bodies and note any ill effects

1 like
Reply

I only take mine at night but changing from Ramipril as like Mark got a cough. I no longer take bisoprol as bp always on low side.

Reply

Hi, I take mine together in the morning which is what the hospital and rehab nurse said to do. I’ve had some problems with a cough but not my bp. Like you say speak to the doctor and work out what works best for you. Tania

1 like
Reply

I take my bisoprolol in the morning and ramipril in the evening - this is how it was dished out in hospital pre and post surgery. My prescriptions just say take one a day. I don’t think there are any hard and fast rules here but I think you could split the two morning and evening without any issues but I would check it with your GP and I’d also see if you can reduce the dose of one or both as well.

1 like
Reply

Hi.... I was told to take my ramipril on the evening... the explanation was because the ramipril can make you feel dizzy and so I take mine about an hour before bed.

1 like
Reply

Thankyou ...thats what I think I'll do after talking to the doc.

Reply

I have the feeling BP medication is a matter of trial and error! After having a mitral valve replacement, with complications due to an allergy, I left hospital in 2016 on Amlodipene, Bisoporol and Candarsartan, all for blood pressure etc. I have been back to hospital a couple of times since then and each time they reduce my Candarsartan dosage ( while monitoring my blood pressure several times a day). I am now down from 16mg to 6mg. If I hadn't been an in patient, I don't think this would have happened.

Recently, while talking to my GP, I mentioned that I had been re-reading the side effect leaflets and I seemed to have every minor side effect on the list for Amlodipene - none of them badly enough to mention normally. He said "Just drop it then. Its only for high BP and you don't have high BP"! I dropped it and it made no noticeable difference to my BP!

I would talk to your GP.

1 like
Reply

Thankyou

Reply

Yes I agree ..seeing the doc tomorrow

Reply

You may also like...